Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 24, 2018, 2:13 PM EDT for Emanuel County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2018, 2:13 PM EDT (18:13 UTC)
- Expired
- May 24, 2018, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WWUS82 KFFC 241813
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT THU MAY 24 2018
GAZ086-241845-
Emanuel GA-
213 PM EDT THU MAY 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL COUNTY UNTIL
245 PM EDT...
At 213 PM EDT...a strong thunderstorm was near Stillmore, or 10 miles
west of Metter...moving east at 15 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Stillmore and Oak Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3243 8219 3235 8225
3235 8227 3242 8233 3259 8221 3253 8213
TIME...MOT...LOC 1813Z 277DEG 13KT 3240 8225
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 24, 12:03 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 24, 12:03 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1203 PM EDT Thu May 24 2018 .UPDATE... Portions of west-central GA received an abundance of precipitation over the last 24 hours. Some locations reported 5 to nearly 9 inches of rain, much of which fell last night. This is associated with an area of low pressure across that region that has since drifted further east with loss of mid level support. However, we are starting to already see showers increase this hour near Macon as the low continues to spin and remain fairly stationary. We anticipate this area will see precipitation blossom through the afternoon with east-central GA next up for the more widespread heavy showers and thunderstorms. However, west-central GA may see some showers/thunderstorms retrograde back into their region later this afternoon/evening. While central GA will see a lot of activity, the surface low may lift slightly north bringing more rain east of Atlanta Metro and Athens. Because of the above rationale, a Flash Flood Watch will be issued through Saturday morning across a good portion of north/central Georgia. && .PREV DISCUSSION... /Issued 746 AM EDT Thu May 24 2018/ PREV DISCUSSION... /Issued 445 AM EDT Thu May 24 2018/ SHORT TERM /Today through Friday/... The area of mid-level low pressure and associated vort max is still in place over the area, with little changes in the moist airmass we've been in for days. PW's will still be high (1.8-2.0 inches) through the short term so any storms will be efficient rainfall producers with high rainfall rates possible. Flash flooding could also be a concern for any areas where heavy rain lingers. The complex of storms currently on radar in west central GA has been producing heavy rainfall in the area, but should diminish some by later this morning. The Flash Flood Watch is still in place through 15z and based on model trends it currently looks okay. Will continue to monitor activity to determine if any changes to the watch are necessary. Scattered showers and thunderstorms are still expected to fire up this afternoon and into the evening. Although activity will be mostly diurnally driven, activity could again linger into the overnight hours tonight as well. Expecting scattered showers and thunderstorms again on Friday with a focus of precip in east central GA as the mid-level wave moves northeast. Similar to today a strong thunderstorm isn't out of the question with a threat for heavy rainfall. QPF values through the short term period are around 1 to 2.5 inches with the bulk of the precip in central GA. As such, WPC currently has central GA in a marginal risk for excessive rainfall today and a marginal to slight risk in far east central GA for Friday. Max temps are generally in the 80s today, with 70s and 80s for Friday. Low temps are expected to be in the 60s. Reaves LONG TERM /Friday Night through Wednesday/... Rain is still expected every day through the extended...tho there may be a glimmer of hope just outside of forecast period for a pattern change. As we begin this forecast period on Friday night...Pacific jet energy will help dig a trough across the western GOM vicinity...while weak ridging downstream of this feature tries to maintain existence across the SE and Mid Atlantic. A brief glimpse of the tail end of several hi-res model runs reveals the potential for a weak MCV to linger in place under the weak flow pattern aloft which suggest that convection will likely be ongoing into the night. This is supported by a plume of enhanced mid level moisture noted in both the 00z EC and GFS. At this point it is difficult to discern how long this convection will last but do think its possible for it to last into Saturday morning. This being said this feature looks to move north with time so could find the atmosphere being somewhat more stable Saturday with less of a chance for widespread thunderstorm development during hours of peak heating. Therefore have lowered POPs for Saturday for now...tho given absolutely no change in airmass it will still be possible for at least some convection to initiate. Saturday's forecast may ultimately depend on evolution of Friday/Friday night MCV /if even present/. As if this was not enough to focus on...will also be closely monitoring the potential for a tropical wave across the southern Gulf to strengthen into a tropical depression and potentially merge with the developing trough to its north. For Saturday...this system will not impact the local area altho very heavy rainfall will exist to our south across the eastern GOM and Florida. By day's end Saturday...the low should be located somewhere in the east-central Gulf where strengthening should be well underway given absence of land intrusions, moist air, and low shear. NHC currently outlines this system as having a 70 percent chance of reaching at least subtropical/tropical depression status. Will see the tropical system begin to impact the local area by Sunday as most guidance /ECMWF/NAM/ensembles/ indicate the low will track into the northern GOM. This will place the CWA on the wetter side and will allow for the influx of deep tropical moisture to affect the state. Therefore...does not really matter the status of the tropical system in the end because we will be receiving heavy rainfall regardless. And unfortunately...this system will aid in the development of an omega blocking pattern across the CONUS through at least Tuesday. This means the feature will hardly move through that time period and continue to create the potential for tropical rainfall across the region. Right now current QPF values Sunday- Tuesday are forecast in 2-4 inch range in addition to what has already been received the last week or so. Flooding issues certainly are a concern at this point. In term of severe weather...it is way too early to determine and will rely on the evolution of the system in the coming days. As the blocking pattern breaks down by Wednesday...lingering lift from the remnants of the system will exist and allow for continued chances of rain and thunderstorms. However...there may be light at the end of the tunnel as drier mid level ridging may try to build in by the end of next week. Kovacik AVIATION... 12Z Update... Mainly IFR with LIFR conditions across the TAF sites, with VCSH at CSG and patchy dense fog near AHN. Expecting LIFR/IFR conditions to lift by 14-15z with VFR conditions by 18z. Expecting more scattered convection across the area this afternoon, with a TEMPO for TSRA from 20z- 00z. Winds will remain light with an easterly component, less than 7 kts during the day, with calm winds possible at times through the forecast period. //ATL Confidence...12Z Update... Low to medium confidence on timing of IFR/MVFR cigs. Medium confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 82 66 79 66 / 80 60 70 50 Atlanta 82 68 79 68 / 60 60 60 50 Blairsville 81 63 76 63 / 60 50 60 50 Cartersville 85 68 80 67 / 50 40 50 40 Columbus 84 70 85 69 / 60 50 60 50 Gainesville 81 66 76 66 / 70 60 70 50 Macon 81 69 83 67 / 70 60 70 50 Rome 87 68 82 67 / 40 30 40 40 Peachtree City 83 68 80 67 / 60 50 60 50 Vidalia 83 70 84 69 / 80 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....Kovacik AVIATION...Reaves
Hazardous weather outlook, May 24, 5:15 AM EDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 515 AM EDT Thu May 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 515 AM EDT Thu May 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A lingering area of low pressure will continue to provide a focus for shower and isolated thunderstorm development over portions of central Georgia through the morning. The potential for flash flooding will continue mainly across southwest portions of central Georgia. A Flash Flood Watch remains in effect for this area through 11am. Isolated to scattered showers and thunderstorms are expected this afternoon and evening across north and central Georgia. A strong thunderstorm will be possible with the main hazards being gusty winds, lightning, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms can be expected across the area each day through Wednesday. On any given day, A few storms could be strong with the main hazards being gusty winds, frequent lightning and heavy rainfall. The best chance for thunderstorms each day will be during the afternoon and evening hours. Localized flooding will also be possible where storms remain over an area for prolonged periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, but spotters are encouraged to submit reports of any severe or significant weather and flooding.
In the hours before
Special weather statement, May 24, 2:08 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT THU MAY 24 2018
GAZ108>110-241845-
Telfair GA-Wilcox GA-Dodge GA-
208 PM EDT THU MAY 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 245 PM EDT...
At 207 PM EDT...a line of strong thunderstorms was along a line
extending from Rhine to Owensboro...and moving northeast at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Milan, Rhine, Temperance, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3210 8301 3197 8336 3185 8337 3186 8308
TIME...MOT...LOC 1807Z 228DEG 9KT 3198 8318 3188 8341Special weather statement, May 24, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT THU MAY 24 2018
GAZ086-241845-
Emanuel GA-
213 PM EDT THU MAY 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL COUNTY UNTIL
245 PM EDT...
At 213 PM EDT...a strong thunderstorm was near Stillmore, or 10 miles
west of Metter...moving east at 15 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Stillmore and Oak Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3243 8219 3235 8225
3235 8227 3242 8233 3259 8221 3253 8213
TIME...MOT...LOC 1813Z 277DEG 13KT 3240 8225The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:07 PM EDT | Special Weather Statement | FFC | Towns | 23 min |
| May 23, 8:28 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| May 24, 12:25 AM EDT | Special Weather Statement | FFC | Meriwether, Talbot | 35 min |
| May 24, 1:06 AM EDT | Special Weather Statement | FFC | Meriwether, Talbot | 24 min |
| May 24, 1:43 AM EDT | Flash Flood Warning | FFC | Talbot | 6 hr |
| May 24, 1:45 AM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| May 24, 1:47 AM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| May 24, 2:17 AM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 28 min |
| May 24, 3:12 AM EDT | Special Weather Statement | FFC | Harris | 33 min |
| May 24, 12:12 PM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 75 more | 39 hr |
| May 24, 2:08 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| May 24, 2:15 PM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| May 24, 2:31 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| May 24, 2:40 PM EDT | Special Weather Statement | FFC | Telfair | 35 min |
| May 24, 2:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 24, 3:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| May 24, 3:02 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| May 24, 3:14 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| May 24, 3:29 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| May 24, 3:34 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| May 24, 3:44 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| May 24, 3:53 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| May 24, 3:58 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| May 24, 4:31 PM EDT | Special Weather Statement | FFC | Harris | 44 min |
| May 24, 7:04 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 41 min |
| May 24, 7:44 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 46 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.